MAUDE Adverse Event Report: QUEST MEDICAL, INC. MPS 3ND; MPS 3ND CONSOLE

QUEST MEDICAL, INC. MPS 3ND; MPS 3ND CONSOLE
Model Number 5301000ND
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Electrolyte Imbalance (2196)
Date of Event 01/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a student initiated the setup prior to priming.The student installed the cartridge without the plunger, contrary to the instructions outlined in the ifu.This caused leakage of fluids over the console.The perfusionist identified the issue and replaced the cartridge, completed the priming process, and initiated the case.The alleged issue then occured during the procedure.Quest is waiting for the console.Investigation will initiate upon the receipt of console.
 
Event or Problem Description
A perfusionist at (b)(6), reported an issue with an mps3 nd console to a quest representative.It was stated that during a case, the arrest agent appeared to deliver its contents faster than expected.When a refill was attempted, the plunger unexpectedly pushed the entire contents out at once.A subsequent refill test using saline yielded the same result.It was disclosed that during the initial setup, the cartridge was installed without the plunger attached, causing approximately 10-20cc of fluid to spill onto the unit.This incident resulted in an extended on-pump time and required the patient to undergo a blood transfusion, as excess potassium needed to be purged from the mps disposable.The console has been removed from service and will be returned to quest medical for investigation.
 
Additional Manufacturer Narrative
The console was received, decontaminated, and thoroughly inspected.During the inspection, dried fluid was observed on the arrest pump microswitch and actuator, while no damage was found on the drug piston rubber cover drum.This suggests that fluid intrusion occurred due to the incorrect installation of an arrest cartridge without a plunger, allowing pressurized fluid to accumulate around the drug piston.The affected components were replaced, and the device successfully passed all operational verification testing.The root cause was determined to be operator error, specifically the installation of an arrest cartridge without a plunger, which led to the reported issue.At this time, no corrective action is being implemented, as the failure remains an isolated occurrence.However, quest medical will continue to monitor this issue for any emerging trends and take appropriate action if necessary.
 
Event or Problem Description
A perfusionist at (b)(6) in (b)(6), ont, reported an issue with an mps3 nd console to a quest representative.It was stated that during a case, the arrest agent appeared to deliver its contents faster than expected.When a refill was attempted; the plunger unexpectedly pushed the entire contents out at once.A subsequent refill test using saline yielded the same result.It was disclosed that during the initial setup, the cartridge was installed without the plunger attached, causing approximately 10-20cc of fluid to spill onto the unit.This incident resulted in an extended on-pump time and required the patient to undergo a blood transfusion, as excess potassium needed to be purged from the mps disposable.The console has been removed from service and will be returned to quest medical for investigation.

Brand Name
MPS 3ND
Common Device Name
MPS 3ND CONSOLE
Manufacturer (Section D)
QUEST MEDICAL, INC.
one allentown parkway
allen TX 75002 4211
Manufacturer (Section G)
QUEST MEDICAL, INC.
one allentown parkway
allen TX 75002 4211
Manufacturer Contact
swathi kiran sarihaddu
one allentown parkway
allen, TX 75002-4211
9723326338
MDR Report Key21245924
Report Number1649914-2025-00001
Device Sequence Number12887967
Product Code DTR
UDI-Device Identifier20634624531004
UDI-Public20634624531004
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5301000ND
Device Catalogue Number5301000ND
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown